Alert archive / Nebraska / Special Weather Statements in 2022

Special Weather Statement, NWS North Platte, NE

August 12, 2022Holt County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 12, 2022, 8:21 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2022, 8:21 PM CDT (01:21 UTC)
Expired
Aug 12, 2022, 9:00 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
40

County Holt County, NE

The radar

The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
3351 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS83 KLBF 130121
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
821 PM CDT Fri Aug 12 2022
 
NEZ010-130200-
Holt NE-
821 PM CDT Fri Aug 12 2022

...A strong thunderstorm will impact portions of southwestern Holt
County through 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amelia, or 22 miles southwest of O'Neill, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Amelia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4236 9913 4240 9901 4224 9882 4216 9901
TIME...MOT...LOC 0121Z 326DEG 12KT 4230 9903 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:36 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 12, 6:36 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
636 PM CDT Fri Aug 12 2022

.SHORT TERM...(This evening through Saturday night)
Issued at 229 PM CDT Fri Aug 12 2022

Forecast challenge remains temperatures into the weekend as a
frontal boundary moves south tonight and eventual position in the
short term will be the focus for isolated to scattered convection
through Saturday night.

Short-term models are consistent where the upper ridge axis that
extends north across the intermountain region will build slowly
east and maintain the heat status quo. Triple digit heat will
primarily focus across the southwest where the front that moves
southeast tonight will mark the transition to triple digit
temperatures. The weak semistationy front tonight moves southeast
then stalls out across the southwest into northwest Kansas.

Tonight the front moves southeast with limited moisture available.
A few high based thunderstorms may form along the boundary as a
disturbance moving southeast enhancing lift along the boundary
from west central Holt County southwest through Thomas County
after 6 pm CT. Tonight temperatures drop into the middle 60s
across much of the area.

Saturday the front meanders across the far southwest with triple
digit heat likely across the far southwest, and cooler
temperatures to the north of the boundary with readings topping
out in the mid to upper 90s. The upper ridge builds east Saturday
with diurnal heating should lead to scattered convection along the
front range. A few showers may develop into the evening otherwise
mainly dry through Saturday night with lows mainly in the mid 60s.

.LONG TERM...(Sunday through Friday)
Issued at 229 PM CDT Fri Aug 12 2022

Longterm the upper ridge begins to break down that will lead to
a more active weather pattern. Models show a range in potential
rainfall, where the position of the boundary as the upper ridge
reorientates to the west coast should bring a better chance of
rainfall to the area Monday into Tuesday then mainly dry through
midweek. Sunday temperatures peak with triple digit heat across
the southwest, then temperatures trend down to near normal
readings through Friday with readings mainly in the 80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 632 PM CDT Fri Aug 12 2022

VFR conditions will prevail over the next 24 hours. Winds will
become light and variable overnight, then shift to the east
Saturday, remaining light around 5 to 10 kts through the day.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Keck
LONG TERM...Keck
AVIATION...Gomez
Hazardous weather outlook, Aug 12, 3:08 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
308 PM CDT Fri Aug 12 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-131200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CDT Fri Aug 12 2022 /208 PM MDT Fri Aug 12 2022/

This Hazardous Weather Outlook is for portions of central
Nebraska, north central Nebraska, panhandle Nebraska, southwest
Nebraska, and west central Nebraska.

.DAY ONE...Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated fire weather conditions are possible Saturday and Sunday
afternoon.

Thunderstorms are possible Saturday night through Monday and then
again on Tuesday and Tuesday night. At this time, the threat for
severe storms is low.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Aug 12, 7:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
710 PM CDT Fri Aug 12 2022

NEZ010-130100-
Holt NE-
710 PM CDT Fri Aug 12 2022

...A strong thunderstorm will impact portions of central Holt County
through 800 PM CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Atkinson, or 11 miles west of O'Neill, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'neill, O'Neill, Inman and Emmet.

This includes the following highways...
 Highway 20 between mile markers 292 and 316.
 Highway 281 between mile markers 177 and 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4236 9892 4250 9898 4263 9872 4235 9850
TIME...MOT...LOC 0009Z 246DEG 9KT 4246 9887

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Aug 12, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
821 PM CDT Fri Aug 12 2022

NEZ010-130200-
Holt NE-
821 PM CDT Fri Aug 12 2022

...A strong thunderstorm will impact portions of southwestern Holt
County through 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amelia, or 22 miles southwest of O'Neill, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amelia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4236 9913 4240 9901 4224 9882 4216 9901
TIME...MOT...LOC 0121Z 326DEG 12KT 4230 9903

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:10 PM CDTSpecial Weather StatementLBFHolt50 min

Nearby

Special Weather Statements in Nebraska, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.